×

Ultimate boundedness for nonautonomous diffusive Lotka-Volterra patches. (English) Zbl 0663.92016

The asymptotic behavior of n biological species living in two patches is investigated. The governing mathematical model reads as a system of ordinary differential equations of the form \[ \dot x_ i=x_ i[e_ x(t)+A_ x(t)x]_ i+D_ i(t)(y_ i-x_ i),\quad \dot y_ i=y_ i[e_ y(t)+A_ y(t)y]_ i+D_ i(t)(x_ i-y_ i), \] i\(=1,2,...,n\), where \(e_ x,e_ y: {\mathbb{R}}\to {\mathbb{R}}^ n\), \(A_ x,A_ y: {\mathbb{R}}\to R^{n\times n}\), \(x=col(x_ 1,x_ 2,..,x_ n)\), \(y=col(y_ 1,y_ 2,...,y_ n)\). Sufficient conditions which guarantee the ultimate boundedness property of the (positive) solutions are given.
Reviewer: G.Karakostas

MSC:

92D40 Ecology
34D40 Ultimate boundedness (MSC2000)
PDF BibTeX XML Cite
Full Text: DOI

References:

[1] Hastings, A., Global stability in Lotka-Volterra systems with diffusion, J. math. biol., 6, 163-168, (1978) · Zbl 0393.92013
[2] Levin, S.A., Spatial patterning and the structure of ecological communities, Lectures math. in life sci., 8, 1-35, (1976) · Zbl 0338.92017
[3] Yodzis, P., Competition for space and the structure of ecological communities, () · Zbl 0387.92009
[4] Allen, L.J.S., Persistence and extinction in Lotka-Volterra reaction-diffusion equations, Math. biosci., 65, 1-12, (1983) · Zbl 0522.92021
[5] Ikeda, M.; S̆iljak, D.D., Lotka-Volterra equations: decomposition, stability and structure. part II: nonequilibrium analysis, Nonlinear anal., 6, 487-501, (1982) · Zbl 0495.92013
[6] Gopalsamy, K., Global asymptotic stability in Volterra’s population systems, J. math. biol., 19, 157-168, (1984) · Zbl 0535.92020
[7] Kirlinger, G., Permanence in Lotka-Volterra equations: linked prey-predator system, Math. biosci., 82, 165-191, (1986) · Zbl 0607.92022
[8] Nagumo, N., Über die lage der integralkurven gewohnlicher differentialgleichungen, Proc. phys. math. soc. Japan, 24, 551-559, (1942) · Zbl 0061.17204
[9] Berman, A.; Plemmons, R.J., Nonnegative matrices in the mathematical sciences, (1979), Academic New York · Zbl 0484.15016
[10] Goh, B.S., Management and analysis of biological populations, (1980), Elsevier Science Amsterdam · Zbl 0453.92015
[11] Beretta, E.; Takeuchi, Y., Global stability of Lotka-Volterra diffusion models with continuous time delay, SIAM J. appl. math., 48, 3, 627-651, (1988) · Zbl 0661.92018
[12] Rouche, N.; Habets, P.; Laloy, M., Stability theory by Liapunov’s direct method, (1977), Springer New York · Zbl 0364.34022
[13] Fergola, P.; Tenneriello, C., Lotka-Volterra models: partial stability and partial ultimate boundedness, (), to appear · Zbl 0658.92017
[14] Yoshizawa, T., Stability theory by Liapunov’s second method, Publ. math. soc. Japan, (1966) · Zbl 0144.10802
[15] Oziraner, A.S.; Rumiantsev, V.V., The method of Liapunov functions in the stability problem for motion with respect to a part of variables, J. appl. math. mech., 36, 364-384, (1982)
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.